Feedback on Retin-A Side Effects and Usage, page 86
If you’ve used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I use retinol and recently waxed my upper lip. My face has since swollen and become scaly. Is there any treatment I can use to make this go away ASAP?
AskDocWeb: Believe it or not we have heard of people waxing 3 or 4 times while using a retinol product before they figured out that is a bad idea. Most wax studios say to discontinue retinol products a week before waxing. However that doesn’t help those who purchase the home kits, especially if they don’t read all of the directions. Depending on how much skin you lost with the wax, it may take from one to three weeks or longer to heal. Please check with your doctor for a specific treatment. Remember that torn, ripped or bleeding skin after waxing is not normal. Seek medical attention immediately if you experience damage to that extent. You may need to use an antibiotic cream to prevent infection while it is healing.
I have mild acne but i was wondering if i can used retinAmicro 0.04 at night and azelaic acid cream %20 in the morning? i been breaking out lately from the RAM is this normal also .. today will be my 3 week.
AskDocWeb: Any change in your treatment with a prescription drug should be approved by your personal healthcare provider. What works well for one person may be disastrous for your skin. Please, DO NOT USE OTHER MEDICINES ON YOUR SKIN without first discussing it with your doctor.
Retin A works!
I’ve been using Retin A since I heard about it on the Phil Donahue show in the 80’s. I started using it when I was 26 years old, then I changed to Renova to cut down on the peeling. I am now 56 year old and my face looks like it did when I was 26!! LADIES IT WORKS!! SO GO GET IT TODAY!!!
I used Retin A for two years with great results and then I noticed an increase in facial hair. I guess I was so impressed with the way my skin looked that I really didn’t want to believe it was from this product. Needless to say I had to discontinue and now am seeing an electrologist every two weeks to try and get the hair under control. I’m disappointed this is a side effect for me.
Skin is getting darker
Hi, I have been using retina A for a month and two weeks. in the last two weeks i have noticed that the corners of my mouth and my chin area are darker than the rest of my face. Can you please advise as to why that is. Thanks a lot
AskDocWeb: As you may know skin color is primarily due to the presence of melanin in the skin. When cells become damaged or over stimulated they may begin to produce too much or too little melanin. Too much melanin causes darker spots or patches, while too little may cause lighter spots or patches. Here are the most common causes.
Functional problems within the cells that produce melanin may cause melasma. This dysfunction results in the appearance of irregular brown or grayish-brown spots on facial skin. These dark spots and patches usually affect the nose, cheeks, forehead, upper lip and chin in three different patterns.
Melasma can occur in all skin types and in people of all racial and ethnic groups, but is most common in women with brown skin who are between the ages of 21 and 40. It is sometimes called the “mask of pregnancy” because it commonly occurs during pregnancy and in women who take oral contraceptive pills. People exposed to intense and prolonged sunlight are more susceptible to developing melasma.
Individuals with melasma are typically advised to wear a broad-spectrum (UVA plus UVB) sunscreen, avoid the sun when possible, and wear protective eyewear, caps, hats and clothing.
Treatment Options for Melasma
- Azelaic acid
- Chemical peels and microdermabrasion
- Glycolic acid
- Tretinoin (Retin-A)
When dark changes in your skin’s color remain after an underlying skin problem has gone away, you probably have Post-inflammatory hyperpigmentation or PIH. This is caused when skin cells are overstimulated and produce too much melanin and may cause large patches or spots on the person’s body.
If the excess melanin is produced in the upper layer of skin (epidermis), the pigmentation color is a darker shade of brown. If the excess melanin is produced in the lower layer of skin (the dermis), a gray or blue discoloration becomes visible.
The most common causes are injuries such as:
- Acne and pimples (very common)
- Cosmetic procedures such as chemical peels, dermabrasion, lasers and cryotherapy (liquid nitrogen treatments)
- Cuts or bruises
- Fungal infections
- Lichen planus
- Pityriasis rosea
Although PIH can occur in all skin types, it is most common in people of Asia, Africa, Latin, and indigenous Indian backgrounds.
In many cases PIH will fade on its own over time however, there are treatments that can speed up the process:
- Azelaic acid
- Chemical peels and microdermabrasion
- Glycolic acid
- Tretinoin (Retin-A)
This condition is especially prevalent in women of African and Latino descent, who have a high incidence of diabetes, hypertension and heart disease. The medications for those problems can cause various types of allergic reactions that frequently lead to hyper-pigmentation and dark spots or patches.
There are four primary types of reactions to medication that can lead to this type of hyperpigmentation: fixed drug eruptions, photosensitivity reactions, drug-induced hyperpigmentation and drug eruptions with secondary post-inflammatory hyperpigmentation.
- A fixed drug eruption is a round, dark patch or eruption that results from a reaction to a drug (typically a prescription drug). This type of reaction leaves a grey-blue, round patch on the skin. The round patch is usually fixed to one spot that appears in the same location within 24 hours of each dose taken.
- Photosensitivity reactions occur when a drug makes the skin more susceptible to sunlight and UV rays. A photosensitive reaction may cause brown or blue-grey patches to develop in areas of the skin exposed to the sun, including the face, tops of the ears, V of the neck, and outside of the arms.
- Drug-induced hyperpigmentation is hyperpigmentation (dark patches) caused by a reaction between a medication and your skin. The pigmentation often occurs on the face, especially around the mouth. Other parts of the body may be affected as well.
- Secondary post-inflammatory hyperpigmentation occurs when dark spots remain after a primary allergic rash has been resolved.
In the case of fixed drug eruptions and photosensitivity reactions, pigmentation often occurs in the lower layers of the skin. This makes treatment difficult and sometimes impossible since treatments are unable to penetrate into the lower layers of the skin. This makes early detection and immediate discontinuation of the medication extremely important. If you notice that your skin is getting darker, especially after sun exposure, call your healthcare provider immediately and ask if the medication can be discontinued and a substitute provided.
Vitiligo is a skin disorder in which the cells that make melanin pigment (melanocytes) are destroyed. The destruction results in the loss of pigment and the appearance of white patches on the skin.
Vitiligo can occur at any age, but usually occurs before the age of 20 in about half of patients. Vitiligo affects approximately 1% to 2% of the world’s population. It is believed to be a hereditary disorder with 30% of patients having a close relative with vitiligo.
The types of vitiligo are based upon the location of the white patches and the pattern of involvement: focal, generalized, acrofacial, segmental and universal.
- Focal vitiligo: minimal involvement with only one or a very few white patches scattered on the skin
- Generalized vitiligo: the most common type with symmetrical patches on any location on the skin including the trunk and/or extremities
- Acrofacial vitiligo: white patches limited to the fingers and around the mouth and eyes
- Segmental vitiligo: white patches on one side of the body and in a linear or line-like distribution (dermatome)
- Universal vitiligo: Widespread patches involving almost the entire body
The cause of vitiligo is not well understood but it is believed to be an autoimmune disorder, which means that certain blood cells in your body (lymphocytes) turn against and attack the melanocytes. Another theory is that vitiligo is caused by an interaction between the body’s nerve cells and melanocytes. If you are affected with vitiligo, ask your doctor if you should also be evaluated for other immune disorders.
Read more feedback about Retin-A
Report – 84 – 85 – Page 86 – 87 – 88 – 89 – Last Page 103
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.